Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 202, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 24, 2002, 11:35 PM CDT for Cedar County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2002, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 25, 2002, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 110 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
774 WUUS53 KOAX 250435 SVROMA NEC027-250515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1134 PM CDT WED JUL 24 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN NORTHEAST NEBRASKA * UNTIL 1215 AM CDT * AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF FORDYCE...OR ABOUT 15 MILES SOUTH OF YANKTON. MOVEMENT WAS SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED... COLERIDGE LAUREL THIS IS A DANGEROUS STORM. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4280 9728 4265 9743 4237 9704 4268 9705 NIETFELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 PM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Jul 24, 3:30 PM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT WED JUL 24 2002 FORECAST CONCERNS CONTINUE TO CENTER AROUND PRECIP CHANCES AND TEMPS RELATING TO FRONTAL BOUNDARIES. SYNOPSIS...WARM FRONT FROM LOW N CNTRL SD SEWD NEAR MO RVR INTO SERN NEB WILL LIKELY BE REINFORCED BY OUTFLOW FROM ONGOING CONVECTION. THE AREA WILL REMAIN IN LOW LVL MOIST ADVN AS LOW LVL JET INCREASES THIS EVE. SHORT TERM...STILL LOOKS LIKE A GOOD CHC TSTMS ESPECIALLY IN NRN AND ERN ZONES. SEVERE POTENTIAL PER MCD. MID TERM...AFTER SFC LOW AND UPPER WAVE PASS TO OUR EAST...A WEAK CDFNT WILL DROP INTO NRN KS...POSSIBLY RESULTING IN SOME TSTMS IN THE SOUTH FIRST. COOLING WILL BE VERY MINOR AS WARM ADVN GETS GOING BY THU AFTN ALOFT. ANOTHER CHC TSTMS WITH RETURN OF FRONT AHEAD OF NEXT WAVE MAINLY FRI AFTN INTO FRI NIGHT. AS TEMPS CONTINUE TO WARM ALOFT...AVN QPF BULLSEYE IS ALMOST CERTAINLY OVERDONE. ETA EXTENSION APPEARS TO BRING ANOTHER COLD FRONT THROUGH ON SAT... BUT AVN WAITS UNTIL SUNDAY. CHC PRECIP BOTH DAYS. WILL NOT GO AS HOT ON TEMPS SAT AS SOME NEIGHBORS. HAVE NO BIG DISAGREEMENTS WITH HPC GUIDANCE LATER IN THE EXTENDED. .OMA...NONE. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:43 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
| Jul 24, 11:48 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 42 min |
| Jul 25, 2:11 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 49 min |
| Jul 25, 2:37 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 23 min |
| Jul 25, 3:00 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 45 min |
| Jul 25, 3:53 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 37 min |
| Jul 25, 3:58 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 62 min |
| Jul 25, 4:09 AM CDT | Tornado Warning | OAX | Thurston | 21 min |
| Jul 25, 4:31 AM CDT | Tornado Warning | OAX | Burt | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.